Alert archive / Missouri / Flash Flood Warnings in 2015
Flash Flood Warning 34, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 1, 2015, 8:21 AM CDT for 4 counties in Missouri. It was in force for 6 hr. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2015, 8:21 AM CDT (13:21 UTC)
- Expired
- Jul 1, 2015, 2:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dallas County, MO, Hickory County, MO, Laclede County, MO, Polk County, MO
The radar
The Springfield radar (KSGF), 81 km from the middle of the area, began a volume at 13:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 8:30 AM CDT | FLASH FLOOD | 4 Ne Polk, MO | HIGHWAY HH CLOSED DUE TO FLOODING |
| Jul 1, 8:40 AM CDT | FLASH FLOOD | 2 Ese Tunas, MO | ROUTE E AT LITTLE NIANGUA RIVER CLOSED DUE TO FLOODING |
| Jul 1, 8:45 AM CDT | FLASH FLOOD | 3 N Long Lane, MO | ROUTE P AT FOURMILE CREEK IS CLOSED DUE TO FLOODING |
| Jul 1, 8:46 AM CDT | FLASH FLOOD | 3 Nnw Bennett Springs, MO | WATER RESCUE IN PROGRESS NEAR THE NRO CAMPGROUND. THUNDERSTORMS PRODUCING HEAVY CAUSED FLASH FLOODING IN THE AREA. |
| Jul 1, 8:52 AM CDT | FLASH FLOOD | 4 Se Pumpkin Center, MO | HACKBERRY ROAD FLOODED WITH WATER RUNNING OVER WITH A WIDTH SPAN OF 20-30 YARDS IN DALLAS COUNTY. |
| Jul 1, 8:58 AM CDT | FLASH FLOOD | 2 S Hermitage, MO | VEHICLE SWEPT OFF OF A LOW WATER CROSSING DUE TO FLASH FLOODING. |
| Jul 1, 9:00 AM CDT | FLASH FLOOD | 4 Nw Sleeper, MO | ROUTE BB IS CLSOED DUE TO FLOODING |
| Jul 1, 9:26 AM CDT | FLASH FLOOD | 3 Ne Goodson, MO | LINDLEY CREEK IS FLOODING LOW LYING AREAS NEAR HIGHWAY P IN NORTHEAST POLK COUNTY. |
| Jul 1, 10:00 AM CDT | FLASH FLOOD | 4 Ssw Richland, MO | ROUTE FF IS CLOSED DUE TO FLOODING |
| Jul 1, 10:05 AM CDT | FLASH FLOOD | 2 Ene Goodson, MO | ROUTE P AT LINDLEY CREEK CLOSED DUE TO FLOODING |
| Jul 1, 10:13 AM CDT | FLOOD | 4 Ne Twin Bridges, MO | ROUTE B AT NORTH COBB CREEK CLOSED DUE TO FLOODING |
| Jul 1, 10:28 AM CDT | FLASH FLOOD | 2 Nw Conway, MO | ROUTE B AT JONES CREEK CLOSED DUE TO FLOODING |
| Jul 1, 1:39 PM CDT | FLASH FLOOD | 3 Ese Morgan, MO | ROUTE J AT OSAGE FORK GASCONADE RIVER AND PARKS CREEK IS CLOSED DUE TO FLOODING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this flash flood warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.4 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 626 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 232 m²/s²
- 0-3 km storm-relative helicity
- 346 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 14.9
The text
As transmitted, in the capitals the NWS used until 2016.
686
WGUS53 KSGF 011321
FFWSGF
MOC059-085-105-167-011900-
/O.NEW.KSGF.FF.W.0034.150701T1321Z-150701T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
821 AM CDT WED JUL 1 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HICKORY COUNTY IN CENTRAL MISSOURI...
DALLAS COUNTY IN SOUTHWEST MISSOURI...
LACLEDE COUNTY IN SOUTHWEST MISSOURI...
NORTHEASTERN POLK COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 200 PM CDT.
* AT 816 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING ONGOING WITHIN THE WARNED AREA. FLASH FLOODING WAS
OCCURRING ALONG PORTIONS OF THE NIANGUA RIVER AND IT'S SMALLER
TRIBUTARIES. LINDLEY CREEK IN DALLAS AND POLK COUNTIES WAS ALSO
RISING RAPIDLY AND BEGINNING TO FLOOD LOW LYING AREAS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. LOCATIONS IN THE WARNING INCLUDE...BENNETT SPRING STATE
PARK...BENNETT SPRINGS...BUFFALO...CHARITY...COMPETITION...
CONWAY...DRY KNOB...ELDRIDGE...FALCON...FORT LEONARD WOOD...
HERMITAGE...LEADMINE...LEBANON...LONG LANE...LOUISBURG...
LYNCHBURG...MORGAN...NEMO...PHILLIPSBURG...PITTSBURG...PLAD...POMME
DE TERRE STATE PARK...PRESTON...PUMPKIN CENTER...QUINCY...
SLEEPER...STOUTLAND...TUNAS...TWIN BRIDGES...URBANA...WHEATLAND AND
WINDYVILLE. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE
ESPECIALLY SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE C NORTH OF BUFFALO AT LINDLEY CREEK...
HIGHWAY 32 EAST OF BUFFALO AT GREASY CREEK...
ROUTE P...2 MILES SOUTH OF HIGHWAY 64.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3790 9310 3790 9263 3780 9256 3783 9246
3786 9241 3771 9241 3764 9225 3748 9225
3749 9302 3788 9339 3795 9351 3804 9351
$$
CRAMERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 6:18 AM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jul 1, 6:18 AM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
618 AM CDT Wed Jul 1 2015
...12Z Aviation Update...
.SHORT TERM...(Today and Tonight)
Issued at 247 AM CDT WED JUL 1 2015
A mesoscale convective system (MCS) is in the process of
organizing from the southern Corn Belt, southeast into central
Missouri. This MCS will continue to organize for the next few
hours as cold pools conglomerate. Once this happens, this system
will begin to dive southeast along a low level theta-e gradient
and instability axis. This is also supported by upwind propagating
Corfidi vectors. There will be a risk for some large hail and
winds as the MCS continues to organize, but the threat for flash
flooding will become the primary concern as we head into this
morning.
This MCS is then expected to clear the eastern Ozarks either late
this morning or early this afternoon. Remnant scattered
convection will however remain possible in its wake across the
eastern Ozarks. Attention then turns to what will likely be an
outflow boundary/low level convergence zone that sets up from
north- northwest to south-southeast across the region. Current
thinking is that this zone will set up from the Kansas City area
down into western Missouri. Short wave energy moving southeast
across the Corn Belt should initiate new storms along this
boundary. Strong instability and sufficient deep layer shear will
support initial supercell development and an attendant large hail
and damaging wind threat. Forecast Bunkers right-moving vectors
would tend to move storms along that convergence zone...which will
open the door to an isolated tornado risk from this afternoon into
at least early this evening. It is possible that the supercell and
tornado threat could persist into late this evening as surface low
pressure tracks along I-70 towards Kansas City and acts to
increase low level shear.
That convection will then likely grow upscale into another MCS
which will track southeast across the region tonight. Indications
are that this MCS may track slightly farther west, but will still
impact many of the same locations that saw heavy rainfall from the
first MCS. With that being said, we have decided to expand the
Flash Flood Watch a tier or two of counties back to the southwest.
Temperatures today and tonight will be quite variable across the
region given multiple MCSs. Highs today across portions of the
eastern Ozarks may struggle to reach the 80 degree mark. In
contrast, low 90s appears likely along the I-49 corridor.
.LONG TERM...(Thursday through Tuesday)
Issued at 247 AM CDT WED JUL 1 2015
That second MCS may then linger into Thursday morning before
departing to our southeast. The prospects for convection then
become a bit more unclear as we head into later Thursday and
beyond. That second MCS and passing surface low should drive the
effective low level front to the southwest. Additional convective
activity will therefore be possible along this feature across
areas of southeastern Kansas into northeastern Oklahoma,
southwestern Missouri, and northwestern Arkansas from Thursday
afternoon into Thursday night. There will again be a threat for
severe storms in this area given what should once again be strong
instability.
That front will then waffle back and forth across the region as we
head into the upcoming Fourth of July weekend and even early
next week. While the whole period will not be a washout, there
will be a continued threat for showers and thunderstorms from time
to time. Temperatures will likely be a bit below normal at least
through the weekend...especially on the north side of that front
and where thunderstorms are more widespread.
&&
.AVIATION...(For the 12Z TAFS through 12Z Thursday Morning)
Issued at 614 AM CDT WED JUL 1 2015
For early this morning, will need to watch convection north of the
JLN terminal, but for now think it will remain just northeast of
the airport. Have also kept SGF and JLN dry for this morning. We
should see a break from the thunderstorm activity later this
morning into the afternoon. Winds will be rather gusty today.
Later this evening, more widespread thunderstorm development is
expected, though timing and exact coverage is uncertain enough to
just continue to VCTS mention for now. Strong winds and heavy rain
is likely if/when convection affects the terminals. The forecast
should be able to be fine tuned later today.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH through Thursday morning FOR MOZ055>058-
067>071-079>083-091-092-096>098-106.
KS...NONE.
&&
SHORT TERM...Schaumann
LONG TERM...Schaumann
AVIATION...BoxellHazardous weather outlook, Jul 1, 6:36 AM CDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 636 AM CDT WED JUL 1 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-021145- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 636 AM CDT WED JUL 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. LIMITED NON THUNDERSTORM WIND RISK. DISCUSSION... THUNDERSTORMS WILL CONTINUE THIS MORNING ACROSS MAINLY CENTRAL MISSOURI AND THE EASTERN OZARKS. STORMS ARE GENERALLY EXPECTED TO REMAIN BELOW SEVERE LIMITS...BUT A FEW OF THE STRONGEST STORMS COULD PRODUCE WIND GUSTS OF UP TO 50 MPH AND SMALL HAIL. HEAVY RAIN CAN ALSO BE EXPECTED WITHIN THE STRONGEST STORMS. ADDITIONAL THUNDERSTORMS WILL THEN DEVELOP FROM THIS AFTERNOON INTO THIS EVENING ALONG REMAINING OUTFLOW BOUNDARIES FROM THE MORNING STORMS AS WELL AS ALONG A FRONTAL BOUNDARY WHICH WILL BE DRAPED ACROSS PORTIONS OF EXTREME SOUTHEASTERN KANSAS AND THE MISSOURI OZARKS. STRONG INSTABILITY AND SUFFICIENT WIND SHEAR WILL SUPPORT THE DEVELOPMENT OF SCATTERED SUPERCELL THUNDERSTORMS. LARGE HAIL UP TO THE SIZE OF GOLF BALLS AND DAMAGING WIND GUSTS OVER 60 MPH WILL BE POSSIBLE WITH SOME OF THESE STORMS. ADDITIONALLY...ANY STORMS TRACKING SOUTH OR SOUTHEAST ALONG ANY REMAINING BOUNDARIES OR ALONG THAT FRONT WILL POSE A LIMITED RISK FOR ISOLATED TORNADOES. THESE THUNDERSTORMS WILL THEN FORM INTO A CLUSTER ONCE AGAIN STARTING THIS EVENING WHICH THEN TRACK SOUTHEAST ACROSS THE AREA LATER TONIGHT. THERE WILL BE A CONTINUED RISK FOR LARGE HAIL AND DAMAGING WINDS FROM SOME OF THESE STORMS. THE RISK FOR TORRENTIAL RAINFALL AND FLASH FLOODING WILL ALSO INCREASE...ESPECIALLY ACROSS THE CENTRAL AND EASTERN OZARKS. IN ADDITION TO HAZARDS POSED BY THUNDERSTORMS TODAY AND TONIGHT...AFTERNOON HEAT INDICES IN THE MIDDLE TO UPPER 90S WILL OCCUR ACROSS PORTIONS OF WESTERN MISSOURI AND EXTREME SOUTHEASTERN KANSAS. NON THUNDERSTORM WIND GUSTS AROUND 30 MPH CAN ALSO BE EXPECTED THIS EVENING ACROSS PORTIONS OF EXTREME SOUTHEASTERN KANSAS AND WESTERN MISSOURI. THIS INCLUDES STOCKTON LAKE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AFTERNOON HEAT INDICES IN THE MIDDLE TO UPPER 90S CAN BE EXPECTED ACROSS EXTREME WESTERN MISSOURI AND EXTREME SOUTHEASTERN KANSAS AGAIN ON THURSDAY. MULTIPLE ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE INTO EARLY NEXT WEEK...INCLUDING THE FOURTH OF JULY WEEKEND. STRONG TO SEVERE STORMS WILL BE POSSIBLE AGAIN FROM THURSDAY AFTERNOON INTO THURSDAY EVENING...MAINLY ACROSS SOUTHERN MISSOURI AND EXTREME SOUTHEASTERN KANSAS. THERE WILL ALSO BE AT LEAST A LIMITED RISK FOR FLOODING TO END THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY OR TONIGHT ACROSS THE OUTLOOK AREA. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) BOXELL
In the hours before
Local storm report, Jul 1, 3:29 AM CDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
329 AM CDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 AM FLASH FLOOD WARSAW 38.24N 93.38W
07/01/2015 BENTON MO 911 CALL CENTER
BENTON COUNTY DISPATCH REPORTS NUMEROUS STREETS FLOODED
WITHIN THE COUNTY. HIGHWAY C NEAR LINCOLN IMPASSABLE.
SOME RESIDENTAL AREAS ALSO FLOODING.
&&
BOXELLLocal storm report, Jul 1, 4:51 AM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
451 AM CDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 AM TSTM WND DMG LOWRY CITY 38.14N 93.73W
07/01/2015 ST. CLAIR MO PUBLIC
TREES AND POWER POLES DOWN. REPORT VIA FACEBOOK.
&&
BOXELLLocal storm report, Jul 1, 5:19 AM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
519 AM CDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 AM TSTM WND DMG 4 SSE FAIR PLAY 37.58N 93.55W
07/01/2015 POLK MO BROADCAST MEDIA
REPORT OF TREES DOWN ALONG HWY 123 BETWEEN FAIR PLAY AND
ALDRICH.
&&
BOXELLLocal storm report, Jul 1, 6:37 AM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
637 AM CDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 AM TSTM WND DMG 5 W CROCKER 37.95N 92.36W
07/01/2015 PULASKI MO EMERGENCY MNGR
TREE BLOCKING HWY U WEST OF CROCKER.
&&
BOXELLThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 1:50 AM CDT | Special Weather Statement | SGF | Benton | 40 min |
| Jul 1, 1:54 AM CDT | Severe Thunderstorm Warning | SGF | Benton | 37 min |
| Jul 1, 2:16 AM CDT | Flash Flood Warning | SGF | Benton | 6 hr |
| Jul 1, 3:33 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Cedar, Dallas, Hickory, Laclede, Polk and 1 more | 42 min |
| Jul 1, 3:54 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Cedar, Dade, Dallas, Greene, Laclede and 2 more | 51 min |
| Jul 1, 4:28 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Laclede, Webster, Wright | 47 min |
| Jul 1, 5:25 AM CDT | Areal Flood Advisory | SGF | Camden, Dent, Laclede, Miller, Morgan, Phelps and 2 more | 6 hr |
| Jul 1, 6:48 AM CDT | Flash Flood Warning | SGF | Benton, Camden, Hickory, St. Clair | 6 hr |
| Jul 1, 7:24 AM CDT | Areal Flood Advisory | SGF | Camden, Cedar, Dallas, Hickory, Laclede, Polk and 3 more | 6 hr |
| Jul 1, 8:36 AM CDT | Flash Flood Warning | SGF | Texas, Wright | 6 hr |
| Jul 1, 9:18 AM CDT | River Flood Warning | SGF | Pulaski | 63 hr |
| Jul 1, 9:18 AM CDT | River Flood Warning | SGF | Phelps | 5 days |
| Jul 1, 9:53 AM CDT | Flash Flood Warning | SGF | Dent, Shannon | 6 hr |
| Jul 1, 10:43 AM CDT | Flash Flood Warning | SGF | Howell, Oregon | 6 hr |
| Jul 1, 12:59 PM CDT | Areal Flood Warning | SGF | Benton, Camden, Hickory, St. Clair | 6 hr |
| Jul 1, 1:58 PM CDT | Areal Flood Warning | SGF | Dallas, Hickory, Laclede, Polk | 5 hr |
| Jul 1, 2:51 PM CDT | Areal Flood Warning | SGF | Webster, Wright | 4 hr |
Nearby
Flash Flood Warnings in Missouri, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.